Side effects of Femara

DebKDebK Member Posts: 2
I am 59 and had a mastectomy in 2010 after early stage BC. No chemo or radio. I have been on Femara for 4 years after 3 years on Tamoxifen. I had been experiencing memory loss and feeling a little dulled. So my oncologist took me off Femara 10 days ago and now my symptoms have worsened. I have brain fog and keep mixing up words and feel "scattered". Has anyone experienced this on Femara or immediately after coming off Femara? It is very unsettling. Hope to hear from someone who can relate to my story. 

Comments

  • RomlaRomla AdelaideMember Posts: 362
    Hi Deb have had that effect but not from Femara. Statins for lowering cholesterol was shocking for brain fog - couldn’t even select the right word when I was having a conversation - stopped taking them and within 3 weeks back to normal. I raised this as Femara elevates cholesterol and wondered if you had been prescribed statins.
  • AfraserAfraser MelbourneMember Posts: 925
    That doesn't sound like anything you really want, what a pain! I've been on Femara for four and a half years, but haven;t encountered the same problem (other problems, but not that one). I hope I don't when I go off it next year!!  Perhaps someone else can shed some light on it?
  • DebKDebK Member Posts: 2
    Romla said:
    Hi Deb have had that effect but not from Femara. Statins for lowering cholesterol was shocking for brain fog - couldn’t even select the right word when I was having a conversation - stopped taking them and within 3 weeks back to normal. I raised this as Femara elevates cholesterol and wondered if you had been prescribed statins.
    Hi Romla
    Thank you for your comment. No I am not on statins. I hope I return to normal like you did!
  • primekprimek Broken HillMember Posts: 3,201
    Oh bugger. Hopefuly it will clear and an alternative medication will give you less issues.
  • UnicornkissesUnicornkisses Central CoastMember Posts: 363
    Sorry I can't help with Femara as I am yet to start it, but I found that I have that problem anyway since menapause kicked in properly. Can't even carry on a conversation when I am tired.
    I was put on minimal dose HRT and wow, the side effects cleared, back to normal again.
    Breast cancer diagnosis and off HRT, back to fog and speech problems again.
    Treatment side effects of surgery and chemo made it worse, as has radiation. I am going through radiation at the moment and my brain is shattered, I cannot think straight.
    If it is not written down and referred to constantly, I will forget it, it is frightening.
    I think it is a combination of stress and fatigue.
    Perhaps talking to a cancer related psychologist could help you, they may have some relaxation strategies to help, some insights into why it is happening and how you can work on them.
    My biggest fear is losing my words and conversation ability, I feel it is an essential part of who I am and I am a very organised, competent person, usually.
    I will be discussing this with my psychologist at the Cancer Centre on Thursday.

    I hope you find some way to get back to being you, too, Jennie
  • RomlaRomla AdelaideMember Posts: 362
    @Unicornkisses My heartfelt sympathies -remember oh so well menopause in my 40s - the only thing I can add is these days women talk about it and that makes it less isolating- I remember thinking I was losing my mind. Re radiation - it does cause engulfing tiredness which impacts on brain functioning which should eventually lift after completion but may take a while. It is frightening not being able to think straight or string together a coherent sentence - talk to your oncologists about it too. Above all be kind to yourself during this period including relaxing some expectations you have of your capabilities and try to go with the flow 
Sign In or Register to comment.